Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 48, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 14, 2000, 3:24 PM EDT for Lenawee County, Michigan. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 3:24 PM EDT (19:24 UTC)
- Expired
- Jun 14, 2000, 4:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties
County Lenawee County, MI
The radar
The Detroit radar (KDTX), 102 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:35 PM EDT | Thunderstorm Wind 52 E | Britton, MI | |
| Jun 14, 3:53 PM EDT | Thunderstorm Wind 50 E | Adrian, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 141927 COR SVRDTX MIC091-142000- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED...CORRECTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 324 PM EDT WED JUN 14 2000 CORRECTED PATH AND TIME OF STORM MOTION THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LENAWEE COUNTY IN SOUTHEAST MICHIGAN * UNTIL 400 PM EDT * AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF BRITTON...OR 11 MILES EAST OF ADRIAN...MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MACON BY 345 PM THIS STORM HAS THE POTENTIAL OF PRODUCING WINDS UP TO 60 MPH. A WIND GUST TO 60 MPH IS CAPABLE OF PUSHING OVER SHALLOW ROOTED TREES...AND BREAKING OFF TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS STORM IS CAPABLE OF PRODUCING HAIL *UP TO ONE INCH IN DIAMETER. HAIL OF THIS SIZE MAY DAMAGE WINDOWS...ALUMINUM SIDING...OR VEHICLES...IF ACCOMPANIED BY STRONG WIND GUSTS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:41 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 14, 2:41 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 241 PM EDT WED JUN 14 2000 MODELS IN PRETTY DECENT AGREEMENT IN THE SHORT TERM. UPPER ENERGY LIFTS OUT ACROSS THE NORTHERN GREAT LAKES TONIGHT...BUT WITH ANOTHER POTENT UPPER TROF DIGGING IN THE HIGH PLAINS BY FRIDAY. AT THE SURFACE...COLD FRONT GOES THRU TONIGHT...WITH RETURN FLOW QUICKLY RE-ESTABLISHED THURSDAY NIGHT. EVALUATING PRECIP CHANCE IS THE MAIN CHALLENGE THIS PERIOD... WITH THE EMPHASIS ON TONIGHT BEFORE/WITH FROPA...THEN IN THE RETURN FLOW THU NIGHT/FRI. TSRA GOT GOING AROUND MIDDAY ALONG DIFFERENTIAL HEATING BOUDNARY IN WESTERN INDIANA. THIS HAS ALREADY MOVED IN TO SE LOWER MI. ADDL ACTIVITY/DEVELOPING SQUALL LINE WL MOVE IN FROM IL/INDIANA DURING THE EVENING AS STRONG SW WINDS ADVECT IN THE NECESSARY INSTABILITY. NO NEED TO GET FANCY WITH A WATCH IN PROGRESS...WILL GO CATEGORICAL POPS FOR ENTIRE CWA AND MINIMIZE TIMING WORDING. SOME EXCESSIVE RAIN PROBLEMS POSSIBLE WITH TRAINING ALONG SW/NE ORIENTED LINE SEGMENTS...WITH URBAN AREAS MOST VULNERABLE. THINGS WL WIND DOWN TONIGHT AS FRONT EXITS. COOLER LESS HUMID AIR FILTERS IN THU...ALTHOUGH NOT EXACTLY AM ARCTIC BLAST. COOLER AIR AT MID LEVELS WL ALLOW SOME INSTABILITY TO REMAIN...AND THE CHANCE OF SHRA IN THE CURRENT FORECAST LOOKS GOOD. PLENTIFUL MOISTURE WL LINGER BELOW 750MB. ABOUT 300 J/KG AVBL... MAINLY UNTIL MID AFTERNOON. WITH SUNSHINE SOMEWHAT LIMITED BY QUITE A BIT OF CU...FWC TEMPS LOOKS A BIT TOO WARM. RETURN FLOW RESUMES THU NIGHT. 850MB JET CONVERGENCE FOCUSES IN ERN NE/WRN IOWA TO START THE EVENING...MOVES EAST ACROSS IOWA DURING THE EVENING...AND WEAKENS AS IT MOVES INTO THE WRN LAKES BY FRI MORNING. ETA/NGM BOTH BRING LIGHT PRECIP INTO THE SAGINAW VALLEY LATE. AT THE MOMENT...WL LET THAT CHANCE SLIDE INTO FRIDAY MORNING...AND LEAVE THU NIGHT DRY. OTHERWISE LOOKING FOR PARTLY CLOUDY NIGHT. WINDS SHOULD STAY UP...KEEPING TEMPS AT OR ABOVE FWC. THOSE 70 DEW POINTS SHOULD MAKE A RETURN FRIDAY...WITH CORRESPONDING INSTABILITY UP TO 2500 J/KG. TEMPS WL LIKELY CLIMB ABOVE GUIDANCE IN THIS AIRMASS...JUST LIKE THEY/VE DONE THE LAST TWO DAYS. WL FAVOR SCT WORDING AGAIN IN THE ZFP FOR FRIDAY...WITH THE BEST CHANCE LATE IN THE DAY...AS UPPER FORCING BECOMES MORE IMPRESSIVE. EXTENDED...QUITE A BIT OF DISAGREEMENT AMONG THE MODELS REAGRDING TIMING OF VARIOUS FORCING MECHANISMS. MODEL CONSENSUS INDICATES THAT THE MAIN COLD FRONT WL GO THRU FRIDAY NIGHT...WL CONTINUE LIKELY POPS THERE. STILL THINK MRF IS OVERLY AGGRESSIVE WITH SFC LOW MOVING THRU NORTHERN LAKES FRIDAY NIGHT...ALTHOUGH MRF IS TRENDING TOWARD THE OTHER MODELS. A SECONDARY FRONT AND ASSOCIATED UPPER TROF WL SWING THRU SATURDAY...SO WL GO A CHC OF SHRA ALL DAY. ANY WAVE ALONG THIS FRONT SUN/MON IS PROGGED TO STAY WELL SOUTH AND EAST OF MI. HIGH PRESSURE WL BUILD IN FOR SUN/MON...DRY AND PLEASANT WEATHER EXPECTED. RETURN FLOW ON TAP FOR MIDDLE PART OF NEXT WEEK...WITH A CHANCE FOR SHRA/TSRA WED AS A COLD FRONT APPROACHES. .DTX...NONE. ZOLTOWSKI
In the hours before
Special weather statement, Jun 14, 11:50 AM EDT, 3 hours 34 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-150800- SEVERE WEATHER OUTLOOK FOR SOUTHEAST MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1150 AM EDT WED JUN 14 2000 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS OVER ALL OF SOUTHEAST MICHIGAN THIS AFTERNOON AND THIS EVENING. SPOTTER ACTIVATION MAY BE NEEDED. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT EARLY THIS AFTERNOON WILL BE AROUND THE TRI CITIES...AND ALONG AND SOUTH OF A LINE FROM SANDUSKY TO HOWELL. AFTER 2 PM...STORMS WILL BECOME MORE WIDESPREAD OVER THE SOUTH SECTIONS OF THE AREA...AROUND DETROIT AND PONTIAC. THEN...AFTER 4 PM...ANOTHER ROUND OF STORMS WILL MOVE IN FROM WESTERN LOWER MICHIGAN...AHEAD OF A COLD FRONT THAT WILL BE MOVING THROUGH THE WESTERN GREAT LAKES. THIS ACTIVITY WILL AFFECT A LARGER PORTION OF SOUTHEAST MICHIGAN DURING THE LATE AFTERNOON AND THROUGH THIS EVENING. THESE STORMS WILL EXIT TO THE EAST SHORTLY AFTER MIDNIGHT. THE SCATTERED THUNDERSTORMS DURING THE EARLY PART OF THE DAY WILL MOVE NORTHEAST AT 40 MPH AND WILL BE CAPABLE OF WIND GUSTS AROUND 60 MPH AND HAIL AROUND 1 INCH IN DIAMETER. BY LATE AFTERNOON AND INTO THIS EVENING...A NORTH TO SOUTH LINE OF STORMS WILL MOVE FROM WEST TO EAST AT 40 TO 50 MPH. WIND GUSTS AROUND 60 MPH...AND POSSIBLY GRE1ATER...WILL BE THE MAIN THREAT WITH THIS ACTIVITY...BUT SOME HAIL UP TO 1 INCH DIAMETER IS ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET...FOR LATER FORECAST UPDATES. BT/GROVER
Special weather statement, Jun 14, 2:31 PM EDT, 53 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-150800- SEVERE WEATHER OUTLOOK FOR SOUTHEAST MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 231 PM EDT WED JUN 14 2000 ...SEVERE THUNDERSTORM WATCH 451 IS IN EFFECT FOR ALL OF SOUTHEAST MICHIGAN UNTIL 8 PM... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SEVERE THUNDERSTORM WATCH 451 IS IN EFFECT FOR ALL SEVENTEEN COUNTIES IN SOUTHEAST LOWER MICHIGAN... MIDLAND... BAY... SAGINAW.... HURON... TUSCOLA... SANILAC... SHIAWASSEE... GENESEE... LAPEER... ST CLAIR... LIVINGSTON... OAKLAND... MACOMB... WASHTENAW... WAYNE... LENAWEE... MONROE... THIS INCLUDES THE CITIES OF...SAGINAW...BAD AXE...FLINT...PORT HURON...ANN ARBOR...ADRIAN...AND ALL OF METRO DETROIT. SPOTTER ACTIVATION IS REQUESTED. NUMEROUS STRONG TO SEVERE THUNDERSTORMS DEVELOPED THIS AFTERNOON IN NORTHERN INDIANA AND OHIO. THESE STORMS WILL MOVE NORTHEAST AT 40 MPH ACROSS MUCH OF SOUTHEAST MICHIGAN. SEVERE THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 70 MPH...AND HAIL AS LARGE AS GOLFBALLS. LOCALLY HEAVY RAIN COULD ALSO CAUSE ISOLATED FLOODINRG PROBLEMS... ESPECIALLY IN URBAN AREAS. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET...FOR LATER STATEMENTS AND WARNINGS. ZOLTOWSKI
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:37 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 38 min |
| Jun 14, 3:07 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 38 min |
| Jun 14, 3:37 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 23 min |
| Jun 14, 4:03 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 57 min |
| Jun 14, 4:53 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 67 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.